Site reactions after being on medication for a long time - anyone else?!

I have been in humira since April 2014 with no problems and no side effects but a good response in terms of RA symptoms. I've started reacting around the site; a bullseye rash with tiny red blisters - one where I actually inject and a ring off about 10 in a circle. Then, I've probably got another 10 or so slightly bigger blisters dotted around my stomach. I'm on antihistamines but it's not making any difference. I'd show you the photos but I am far too embarrassed to show my fat tummy on the Internet!

Rheum nurse is seeing me on Wednesday but suggested I might have to change which I am totally against!! Has anyone else reacted like this after being very settled on a drug for ages? I'm really miffed. :(

12 Replies

oldestnewest
  • That's what happened to me, just started reacting after about 14 months. I've been changed to Enbrel because Humira wasn't working for me but the reaction I'm getting is getting worse with each jab. Hope yours settles down soon. Clemmie

  • Oh dear, sorry you have similar. What have they suggested for you?

  • Just taking antihistamines before but I already do so will have to wait and see. I was okay on Humira until recently had a massive flare and the rheumatologist said that it obviously wasn't working as well any more. And for the last 3 or 4 Humira injections, I was getting site reactions which I never had before. Clemmie

  • Hi Clemmie. How long were on Humira before you started getting reactions?

  • 14 months.

  • I took humira for 3 years. Worked great for 2 years, then started to feel very bad for about a year, nobody knew why. I requested a blood test to find out if the humor and was still working....all to find out that I had built up an enormous amount of antibodies against humira. Now on remicade. After 1 year on it and methotrexate I now am having a reaction to methotrexate.

  • I wonder whether they have slightly changed the formulation as you have been fine for so long. May be worth noting batch numbers on any remaining syringes you have when you see your nurse. Farm

  • Good point! I didn't think about that. Thank you. :) I will keep hold of the box.

  • I've been on Humira since early December. I get site reactions on and off which are like bright red circles and hives. I find a little cortisone cream rubbed on the area works a treat.

  • Have you always had the reactions or did they just start? I will try some cream.

  • I've had them right from the start. Sometimes it happens after a few hours, sometimes a few days. It is red and angry and itches but the cream stops it within no time. I checked with my rheumatology nurse and she said it was fine to use cortisone cream.

  • My consultant has also just suggested using 1% hydrocortisone cream. Hoping I won't need too and wishing someone had suggested it for when I had the nasty enbrel ISRs.

You may also like...